Lymphocytic infiltrates of the skin in association with cyclosporine therapy

Aditya K. Gupta, Kevin D. Cooper, Charles N. Ellis, Brian J. Nickoloff, Curtis A. Hanson, Marc D. Brown, John J. Voorhees

Research output: Contribution to journalArticle

14 Scopus citations

Abstract

Three patients, one of whom has been previously reported, had erythematous papules and nodules of the face and upper part of the chest during cyclosporine therapy for inflammatory skin diseases. Histologic examination and DNA analysis (performed in two cases) revealed benign dermal lymphocytic infiltrates. In two cases proliferation of only T cells occurred. In the third case, both T and B cell populations were expanded and there was vacuolar degeneration of the basal layer of the epidermis and IgG, IgM, and C3 deposition along the dermoepidermal junction. These findings may be the result of cyclosporine-induced immune dysregulation. The lesions resolved in all patients after therapy was stopped.

Original languageEnglish (US)
Pages (from-to)1137-1141
Number of pages5
JournalJournal of the American Academy of Dermatology
Volume23
Issue number6
DOIs
StatePublished - Jan 1 1990

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Lymphocytic infiltrates of the skin in association with cyclosporine therapy'. Together they form a unique fingerprint.

  • Cite this

    Gupta, A. K., Cooper, K. D., Ellis, C. N., Nickoloff, B. J., Hanson, C. A., Brown, M. D., & Voorhees, J. J. (1990). Lymphocytic infiltrates of the skin in association with cyclosporine therapy. Journal of the American Academy of Dermatology, 23(6), 1137-1141. https://doi.org/10.1016/0190-9622(90)70347-K